Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A compactification of open varieties


Author: Yi Hu
Journal: Trans. Amer. Math. Soc. 355 (2003), 4737-4753
MSC (2000): Primary 14C05; Secondary 05C30, 14N20
DOI: https://doi.org/10.1090/S0002-9947-03-03247-1
Published electronically: July 24, 2003
MathSciNet review: 1997581
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove a general method to compactify certain open varieties by adding normal crossing divisors. This is done by showing that blowing up along an arrangement of subvarieties can be carried out. Important examples such as Ulyanov's configuration spaces and complements of arrangements of linear subspaces in projective spaces, etc., are covered. Intersection ring and (nonrecursive) Hodge polynomials are computed. Furthermore, some general structures arising from the blowup process are also described and studied.


References [Enhancements On Off] (What's this?)

  • 1. W. Fulton and R. MacPherson, A compactification of configuration spaces, Ann. of Math. 139 (1994), 183-225. MR 95j:14002
  • 2. Y. Hu, Relative Geometric Invariant Theory and Universal Moduli Spaces, International Journal of Mathematics Vol. 7 No. 2 (1996), 151-181. MR 98i:14016
  • 3. Y. Hu, Moduli spaces of stable polygons and symplectic structures on $\overline{\mathcal{M}}_{0,n}$, Compositio Mathematicae 118 (1999), 159-187. MR 2000g:14018
  • 4. S. Keel, Intersection theory of moduli spaces of stable pointed curves of genus zero, Transactions AMS. 330 (1992), 545-574. MR 92f:14003
  • 5. F. Kirwan, Partial desingularization of quotients of nonsingular varieties and their Betti numbers, Annals of Math. 122 (1985), 41-85. MR 87a:14010
  • 6. R. MacPherson and C. Procesi, Making conical compactifications wonderful, Selecta Math. (N.S.) 4 (1998), no. 1, 125-139. MR 2001b:32032
  • 7. A. Ulyanov, A polydiagonal compactification of configuration spaces, J. Algebraic Geom. 11 (2002), 129-159. MR 2002j:14004

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14C05, 05C30, 14N20

Retrieve articles in all journals with MSC (2000): 14C05, 05C30, 14N20


Additional Information

Yi Hu
Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721
Email: yhu@math.arizona.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03247-1
Received by editor(s): November 14, 2000
Published electronically: July 24, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society